Dystonia Associated with Lamotrigine Therapy: A Case Report and Review of the Literature

ISSN: 2212-3911 (Online)
ISSN: 1574-8863 (Print)

Volume 10, 3 Issues, 2015

Download PDF Flyer

Current Drug Safety

Aims & ScopeAbstracted/Indexed in

Submit Abstracts Online Submit Manuscripts Online

Dr. Seetal Dodd
University of Melbourne
Geelong, 3220

View Full Editorial Board

Subscribe Purchase Articles Order Reprints

Dystonia Associated with Lamotrigine Therapy: A Case Report and Review of the Literature

Current Drug Safety, 9(1): 60-62.

Author(s): Paola C. Marrero-Gonzalez, Orlando L. Ruano, Glenn Catalano and Maria C Catalano.

Affiliation: Mental Health and Behavioral Sciences Service, James A. Haley Veterans Hospital, 13000 Bruce B. Downs, Boulevard #116A, Tampa, Florida 33612.


The association of extrapyramidal side effects (EPS) with the use of conventional antipsychotics is well established, however, EPS can occur during treatment with anticonvulsant medications as well. We will present the case of a patient who developed an acute dystonic reaction during treatment with lamotrigine and again during re-challenge with the same agent. We will review common side effects of this medication and the previous reports of lamotrigineassociated dystonias. We will also discuss a possible underlying mechanism.


Anticonvulsants, dystonia, extrapyramidal symptoms, gamma aminobutyric acid (GABA), lamotrigine, side effects.

Purchase Online Order Reprints Order Eprints Rights and Permissions

Article Details

Volume: 9
Issue Number: 1
First Page: 60
Last Page: 62
Page Count: 3
DOI: 10.2174/18715249113136660060
Social Media in the Pharmaceutical Industry

Related Journals

Webmaster Contact: urooj@benthamscience.org Copyright © 2015 Bentham Science